help with nursing diagnoses for a patient on heparin?

The patient has an INR of 5.0, and is on Coumadin @ 5mg PO

Update:

who was previously on heparin when the INR was 2.0 and is now on Coumadin 5mg PO and the INR is now 5.0

3 Answers

Relevance
  • 1 decade ago
    Best Answer

    Alteration in coagulation

    Plan:

    Maintain INR between 2-3 (or whatever is decided therapeutic by your hospital)

    Monitor INR daily, make sure blood is drawn daily in am.Notify MD for coumadin orders or coumadin hold for the day (I hope you held the coumadin that day)

    If out of hospital again monitor INR as ordered and notify the MD.

    Avoid green leafy vegetables (vit K) and abstain from ASA or ASA products.

    Avoid cuts and monitor open wounds for any bleeding.

    Advice in the use of soft toothbrushes and avoid dental work

    I hope it helps.

  • 1 decade ago

    Depending on the diagnosis, the INR should be around 2-3 or 2.5-3.5. an INR of 5 is always too high. The coumadin should be held tonight and a new level taken soon. The daily dose will likely be changed to 2.5mg PO every day or a combination of 2.5 and 5mg on alternating days. Anyone on Coumadin should be followed closely by a coumadin clinic or primary care doctor.

  • 1 decade ago

    Well, the INR is TOO high. Normally they want a patient on coumadin to be in the range of 2.0-3.0, or 2.5-3.5 for certain conditions. I ran across a nursing diagnosis of altered coagulation, but that's not one you see much.

    http://findarticles.com/p/articles/mi_qa3836/is_20...

    Here's some more info on more nursing diagnoses for this:

    http://rnceus.com/coag/coagnd.html

Still have questions? Get your answers by asking now.